Colorado, 2006

Strong Wind in Colorado, May 2, 2006

May 2, 2006 · NWS GLD · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at May 2, 1:56 PM MST, 2 hours 59 minutes earlier.

Area forecast discussion, May 2, 1:56 PM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT TUE MAY 2 2006

.DISCUSSION...FCST CONCERNS THIS PACKAGE CENTER ON PCPN CHANCES
TONIGHT THROUGH FRI AND TEMPS DURING THAT TIME.

LATEST WV IMAGE INDICATES CLOSED UPPER LEVEL LOW OVR
THE MT/CANADIAN BORDER. A SFC CLD FRONT HAS PUSHED INTO WRN NE
WITH A DRY LINE IN WRN KS. AHEAD OF THIS DRYLINE...SFC DEWPOINTS
HAVE JUMPED INTO THE LOWER AND MIDDLE 50S. RUC ANALYSIS PLACES
SOME INSTABILITY OVR THE CENTRAL AND ERN PRTNS OF THE CWA WITH SFC
CAPES AOA 400-1000 J/KG. EXPECT TSTRMS TO BREAK OUT THIS EVENING
WITH THE GREATEST THREAT TOWARD THE EASTERN 1/4 OF CWA. MAIN
THREATS FOR SVR APPEAR TO BE DAMAGING WINDS WITH HIGH LCL HEIGHTS.

BEHIND THIS FRONT...A MUCH COOLER DAY IS IN STORE WED AND
ESPECIALLY THU WHERE THE WINDS WL HAVE A GREATER UPSLOPE
COMPONENT. KEPT A FEW LINGERING TRW IN THE EASTERN 1/4 OF CWA BUT
THE MAJORITY OF WED APPEARS TO BE DRY. DID GO SLIGHTLY ABOVE THE
MAV GUIDANCE WED AS FCSTED TEMPS WERE A TAD TOO COOL AND EXPECTING
CLOUDS TO INCREASE IN COVERAGE DURING THE EVENING. A S/WV TROF WL
DROP ACROSS THE CENTRAL PLAINS THU. ALTHOUGH THE GREATEST LIFT
APPEARS JUST NORTH OF THE AREA...BELIEVE THERE WL BE ENOUGH LIFT
TO GENERATE SOME LIGHT SHOWERS. FOLLOWED THE MAV GUIDANCE ON THU
AS THE MET IS WAY UNDER DOING TEMPS DESPITE DECENT CLOUD COVER
WITH MOIST UPSLOPE FLOW. RESIDUAL SHOWERS WL LINGER ON FRI BEFORE
SUBSIDENCE ASSOCIATED WITH HIGH PRESSURE SUPPRESSES ANY ADDITIONAL
PCPN SAT.

FOR THE REMAINDER OF THE FCST PACKAGE...GFS AND ECMWF DIFFER FROM
EACH OTHER A BIT WITH THE GFS FCSTING MORE ZONAL FLOW. DECIDED TO
HOLD OFF ON MAKING ANY MAJOR CHANGES TO THE EXTENDED ATTM AND ONLY
MADE MINOR ADJUSTMENTS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

CLK
Hazardous weather outlook, May 2, 9:58 AM MST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1058 AM MDT TUE MAY 2 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1158 AM CDT TUE MAY 2 2006 /1058 AM MDT TUE MAY 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UNSTABLE AIRMASS IS EXPECTED TO DEVELOP EAST OF A LINE EXTENDING
FROM MCCOOK NEBRASKA TO LEOTI KANSAS THIS AFTERNOON. A WEAK UPPER
LEVEL DISTURBANCE WILL MOVE EAST OF THE ROCKIES LATE THIS
AFTERNOON AND COMBINE WITH AN INCREASING AMOUNT OF MID LEVEL
MOISTURE AND AN APPROACHING COLD FRONT AS IT MOVES TOWARDS THE
AREA OF INSTABILITY. ISOLATED TO SCATTERED THUNDERSTORMS ARE
POSSIBLE ACROSS THE TRI-STATE REGION THROUGH THE EVENING HOURS
WITH A FEW OF THE STORMS POSSIBLY BECOMING SEVERE MAINLY EAST OF A
MCCOOK NEBRASKA TO LEOTI KANSAS LINE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS WITH THESE STORMS. THUNDERSTORM COVERAGE
WILL DIMINISH RAPIDLY AFTER MIDNIGHT AS THE COLD FRONT CONTINUES
SOUTH OUT OF THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

LOCKHART

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Yuma County

When
May 2, 4:55 PM MST
Where
Yuma County forecast zone
Measured
49 kt (56 mph) estimated gust
Property damage
$250
Reported by
TRAINED SPOTTER
Coordinates
40.003, -102.424 (the zone’s center; the record gives no point)

Locally gusty winds developed over northern Yuma County Colorado in the vicinity of virga and light rain showers. A pickup truck topper was blown off the vehicle 2 miles northeast of Alvin, near the Dundy county line.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512383.